Serotonin Syndrome Associated With Nefazodone and Paroxetine Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • A 51-year-old woman was brought to the emergency department unresponsive, hyponatremic, and diaphoretic, with muscle rigidity. Her condition improved dramatically after supportive treatment and dantrolene. The patient had received nefazodone for 6 months, but the drug had been discontinued 2 days before admission after a tapering period. One day before admission, paroxetine 20 mg/day was started. A repeat challenge with paroxetine 7 days after discontinuation of nefazodone did not result in recurrence of the patient's symptoms. We believe this to be the first report of serotonin syndrome associated with nefazodone and paroxetine.

authors

publication date

  • February 1997